Oklahoma, 2015

Tornadoes and Flash Flooding in Oklahoma, May 9 to 11, 2015

May 9 to 11, 2015 · NWS TSA · 45 events in 12 counties and zones

A slow-moving low pressure trough moved from the Rockies into the Plains during the 9th and 10th. Several disturbances rotating through this trough translated across the Southern Plains during this period.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$371,000
Crop damage
None recorded
Events
45

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TSA wrote it up.

A slow-moving low pressure trough moved from the Rockies into the Plains during the 9th and 10th. Several disturbances rotating through this trough translated across the Southern Plains during this period. With very moist and unstable air in place over the region, multiple periods of thunderstorms occurred. Locally heavy rainfall as well as severe weather was prevalent across eastern Oklahoma.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before the first event at May 9, 1:59 PM CST, 1 minute earlier.

Area forecast discussion, May 9, 1:59 PM CST, 1 minute before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TULSA OK
259 PM CDT SAT MAY 9 2015

.DISCUSSION...
THUNDERSTORM COMPLEX CONTINUES TO PUSH SLOWLY EAST ACROSS SOUTHEAST
OKLAHOMA/WEST CENTRAL ARKANSAS THIS AFTERNOON. SIGNIFICANT
FLOODING LIKELY ONGOING ACROSS SOUTHERN PUSHMATAHA AND CHOCTAW
COUNTIES AS THUNDERSTORMS WITH VERY HEAVY RAIN CONTINUE TO MOVE
OVER THE SAME AREAS. OUTFLOW BOUNDARY REMAINS JUST SOUTH OF THE
RED RIVER THIS AFTERNOON AND THIS WILL CONTINUE TO BE MONITORED
GIVEN THE LOCALLY ENHANCED TORNADO POTENTIAL NEAR BOUNDARY.
OTHERWISE...EXPECT SCATTERED THUNDERSTORMS TO CONTINUE SPREADING
INTO EASTERN OKLAHOMA AND NORTHWEST ARKANSAS THROUGH THE EVENING
HOURS. SURFACE BASED INSTABILITY IS SUFFICIENT FOR A FEW SEVERE
STORMS...ESPECIALLY ACROSS NORTHEAST OKLAHOMA WHERE LIFTED INDICES
HAVE FALLEN TO AROUND -6 DEG C WITH MODEST SURFACE HEATING.

MAIN THREAT WILL CONTINUE TO BE FLASH FLOODING...ESPECIALLY INTO
SUNDAY AS THUNDERSTORMS WITH HEAVY RAIN REDEVELOP AHEAD/ALONG
COLD FRONT SUNDAY. THE HEAVY RAINFALL THREAT WILL LIKELY CONTINUE
SUNDAY EVENING BEFORE FINALLY SHIFTING EAST LATE SUNDAY NIGHT. AN
ADDITIONAL 2 TO 4 INCHES OF RAINFALL IS EXPECTED ACROSS MUCH OF
EASTERN OKLAHOMA AND NORTHWEST ARKANSAS WHICH WILL LIKELY CAUSE
SIGNIFICANT FLASH FLOODING.

A BRIEF BREAK FROM THE RAIN IS EXPECTED MONDAY AND TUESDAY BEHIND
COLD FRONT. ANOTHER UPPER LEVEL DISTURBANCE WILL MOVE OUT OF THE
DESERT SOUTHWEST MID WEEK WITH THUNDERSTORM CHANCES RAMPING BACK
UP WED/THU. LOW RAIN CHANCES WILL PERSIST INTO NEXT WEEKEND AS
A MOIST AIR-MASS REMAINS IN PLACE UNDER STRONGER SOUTHWEST FLOW
ALOFT.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   66  78  52  70 /  60  80  60  10
FSM   67  78  63  76 /  60  80  90  20
MLC   68  77  59  72 /  60  80  80  10
BVO   64  78  52  70 /  50  80  60  10
FYV   64  74  59  71 /  60  80  90  20
BYV   67  77  59  72 /  50  70  90  30
MKO   64  78  55  71 /  60  80  80  10
MIO   65  77  54  69 /  60  80  70  10
F10   66  76  55  71 /  60  80  80  10
HHW   67  79  63  77 /  60  80  80  20

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR OKZ049-OKZ053-OKZ054-
     OKZ055-OKZ056-OKZ057-OKZ058-OKZ059-OKZ060-OKZ061-OKZ062-
     OKZ063-OKZ064-OKZ065-OKZ066-OKZ067-OKZ068-OKZ069-OKZ070-
     OKZ071-OKZ072-OKZ073-OKZ074-OKZ075-OKZ076.

AR...FLASH FLOOD WATCH UNTIL 7 AM MONDAY FOR ARZ001-ARZ002-ARZ010-
     ARZ011-ARZ019-ARZ020-ARZ029.

&&

SHORT TERM...05
LONG TERM....12
Hazardous weather outlook, May 9, 11:38 AM CST, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TULSA OK
1238 PM CDT SAT MAY 9 2015

ARZ001-002-010-011-019-020-029-OKZ049-053>076-101030-
ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK-
CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK-
LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK-
OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK-
PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK-
WASHINGTON OK-WASHINGTON AR-
1238 PM CDT SAT MAY 9 2015

...FLASH FLOODING AND SEVERE WEATHER THREATS CONTINUE THROUGH TOMORROW...

THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS
MUCH OF EASTERN OKLAHOMA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
TORNADO.
	RISK...LIMITED.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

	AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

SEVERE THUNDERSTORM.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

        AREA AT GREATEST RISK...SOUTHEAST OKLAHOMA.

HEAVY RAIN AND FLASH FLOOD.
	RISK...SIGNIFICANT.
	AREA...EASTERN OKLAHOMA AND NORTHWEST ARKANSAS.
	ONSET...ONGOING.

DISCUSSION...
HEAVY RAIN...FLASH FLOOD...AND SEVERE WEATHER POTENTIAL WILL EXIST
AGAIN TODAY AND TONIGHT...WITH MULTIPLE ROUNDS OF THUNDERSTORMS
EXPECTED TO AFFECT PORTIONS OF EASTERN OKLAHOMA AND WESTERN
ARKANSAS.

STRONG TO SEVERE THUNDERSTORMS ARE ONGOING EARLY THIS AFTERNOON
ACROSS PARTS OF SOUTHEAST OKLAHOMA AND ADJACENT PORTIONS OF NORTH
TEXAS. THE GREATEST CONCERN WITH THESE STORMS IS THE SIGNIFICANT
FLASH FLOOD POTENTIAL DUE TO ALREADY SATURATED ANTECEDENT
CONDITIONS. IN ADDITION...LOCALLY HIGH INSTABILITY AND DEEP LAYER
SHEAR WILL SUPPORT A LARGE HAIL AND DAMAGING WIND THREAT THROUGH MID
AFTERNOON AS THESE STORMS PUSH THROUGH FAR SOUTHEAST OKLAHOMA AND
WEST CENTRAL ARKANSAS.

ADDITIONAL STORMS ARE ONGOING ACROSS THE WESTERN HALF OF
OKLAHOMA...AND SHOULD CONTINUE TO MOVE TOWARD EASTERN OKLAHOMA BY
MID TO LATE AFTERNOON. THIS IS IN ADDITION TO STORMS THAT ARE
DEVELOPING THROUGH THE AFTERNOON IN PARTS OF EASTERN OKLAHOMA AND
NORTHWEST ARKANSAS. THE OVERALL SEVERE POTENTIAL WITH THESE STORMS
IS SOMEWHAT IN QUESTION...WITH EXISTING CLOUD COVER AND OVERALL
THUNDERSTORM COVERAGE SERVING TO KEEP INSTABILITY LOW...ESPECIALLY
ALONG AND NORTH OF INTERSTATE 40...POSSIBLY OFFSETTING THE
INCREASING WIND FIELDS THIS AFTERNOON. THE EXCEPTION TO THIS COULD
AGAIN BE SOUTHEAST OKLAHOMA...WHERE THE GREATEST RISK OF HIGH IMPACT
SEVERE WEATHER WILL EXIST...INCLUDING THE POTENTIAL FOR ISOLATED
TORNADOES AND BASEBALL SIZE HAIL.

ANOTHER ROUND OF THUNDERSTORMS IS EXPECTED TO DEVELOP LATE THIS
EVENING NEAR THE DRYLINE ACROSS WESTERN OKLAHOMA AND INTO CENTRAL
TEXAS. THESE THUNDERSTORMS COULD AFFECT MAINLY PARTS OF EASTERN
OKLAHOMA AFTER MIDNIGHT TONIGHT...WITH PRIMARILY A HEAVY RAIN AND
FLASH FLOOD THREAT.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
ACTIVATION OF THE REGIONAL SPOTTER NETWORK POSSIBLE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
SUNDAY...SEVERE THUNDERSTORM POTENTIAL...HIGH WIND POTENTIAL...
         HEAVY RAIN POTENTIAL.
MONDAY THROUGH FRIDAY...THUNDERSTORM POTENTIAL.

EXTENDED DISCUSSION...
MORE WIDESPREAD SEVERE THUNDERSTORMS AND ADDITIONAL FLASH FLOODING
WILL BE LIKELY SUNDAY AND INTO SUNDAY NIGHT...AS THE UPPER LOW
EJECTS INTO THE PLAINS AND A COLD FRONT FINALLY PUSHES THROUGH THE
REGION. SUBSTANTIAL FLOODING LOOKS PROBABLE WITH WIDESPREAD
RAINFALL AMOUNTS IN THE 2 TO 4 INCH RANGE EXPECTED...ON TOP OF THE
ALREADY SATURATED SOILS. LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY SEVERE WEATHER THREATS. THE THUNDERSTORMS AND RAIN WILL
TAPER OFF FROM NORTHWEST TO SOUTHEAST INTO EARLY MONDAY MORNING AS
DRY AIR MOVES IN BEHIND THE FRONT.

THUNDERSTORM POTENTIAL WILL INCREASE ONCE AGAIN TOWARD THE MIDDLE
OF NEXT WEEK AS SOUTHERLY WINDS TRANSPORT MOISTURE BACK INTO THE
REGION. SEVERE WEATHER POTENTIAL WILL BE LOW NEXT WEEK AS THE FLOW
ALOFT WEAKENS OVER OUR REGION.

WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL INFORMATION.

In the hours before

Special weather statement, May 9, 10:48 AM CST, 3 hours 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1148 AM CDT SAT MAY 9 2015

OKZ049-053-091730-
CHOCTAW OK-PUSHMATAHA OK-
1148 AM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 1230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     CENTRAL CHOCTAW AND SOUTHERN PUSHMATAHA

AT 1148 AM CDT...A STRONG THUNDERSTORM WAS LOCATED 2 MILES SOUTH OF
SOPER...MOVING NORTHEAST AT 30 MPH. SOME LOCATIONS THAT WILL BE
AFFECTED BY THIS STORM INCLUDE...HUGO...GAY...GOODLAND...UNGER...
SOPER...MESSER...KENT...SPEER...APPLE...DELA AND RATTAN.

THIS STORM WILL BE CAPABLE OF PRODUCING PENNY SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3402 9584 3431 9549 3414 9531 3390 9563
      3390 9567 3388 9569
TIME...MOT...LOC 1648Z 229DEG 25KT 3401 9569
Special weather statement, May 9, 11:54 AM CST, 2 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1254 PM CDT SAT MAY 9 2015

OKZ049-053-070-072-074>076-091845-
CHOCTAW OK-HASKELL OK-LATIMER OK-LE FLORE OK-MUSKOGEE OK-PUSHMATAHA
OK-SEQUOYAH OK-
1254 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 145 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     EASTERN CHOCTAW...HASKELL...WESTERN LE FLORE...EASTERN
     PUSHMATAHA AND LATIMER

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE AND SOUTHWESTERN SEQUOYAH

AT 1254 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM BRIARTOWN TO 5 MILES NORTHEAST OF SWINK...MOVING
NORTHEAST AT 40 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING DIME SIZE HAIL AND WIND
GUSTS TO 40 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE
THE SIGNIFICANT WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3390 9537 3544 9534 3555 9475 3450 9463
      3450 9504 3424 9504 3423 9514 3398 9515
TIME...MOT...LOC 1754Z 240DEG 36KT 3532 9522 3406 9510
Special weather statement, May 9, 12:20 PM CST, 1 hour 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
120 PM CDT SAT MAY 9 2015

OKZ070-072-074>076-091900-
HASKELL OK-LATIMER OK-LE FLORE OK-MUSKOGEE OK-SEQUOYAH OK-
120 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 200 PM CDT
FOR THE FOLLOWING COUNTIES...

IN SOUTHEAST OKLAHOMA
     HASKELL...LE FLORE AND EASTERN LATIMER

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN MUSKOGEE AND SEQUOYAH

AT 120 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM WEBBERS FALLS TO 4 MILES NORTHWEST OF FANSHAWE TO 2
MILES NORTHEAST OF YANUSH...MOVING EAST AT 30 MPH. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...COTTONWOOD...
MCCURTAIN...STIGLER...LEQUIRE...KEOTA...KANIMA...TAMAHA...SALLISAW...
GANS...MULDROW...ROLAND...MC KEY...VIAN...GORE...BRUSHY...MARBLE
CITY...BOX...YANUSH...BENGAL...PANOLA...RED OAK...POTEAU...
WHITESBORO...TALIHINA...HODGEN...SUMMERFIELD...HEAVENER...FANSHAWE...
HOWE...WISTER...SHADY POINT...CAMERON...MILTON...PANAMA...BOKOSHE...
ROCK ISLAND...SPIRO...POCOLA...SCULLYVILLE...BRADEN...COWLINGTON...
WEBBERS FALLS...JENSON...TALIMENA STATE PARK...LAKE TENKILLER STATE
PARK...BRUSHY LAKE STATE PARK...LAKE WISTER STATE PARK AND HEAVENER
RUNESTONE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.

LAT...LON 3512 9518 3556 9528 3564 9499 3564 9457
      3518 9443 3508 9444 3468 9460 3468 9536
TIME...MOT...LOC 1820Z 252DEG 27KT 3552 9511 3500 9495
          3474 9527
Special weather statement, May 9, 12:44 PM CST, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
144 PM CDT SAT MAY 9 2015

ARZ010-019-029-OKZ068-069-072-074-076-091930-
ADAIR OK-CHEROKEE OK-CRAWFORD AR-HASKELL OK-LE FLORE OK-SEBASTIAN
AR-SEQUOYAH OK-WASHINGTON AR-
144 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 230 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     WESTERN CRAWFORD AND SOUTHWESTERN WASHINGTON

IN WEST CENTRAL ARKANSAS
     NORTHWESTERN SEBASTIAN

IN EAST CENTRAL OKLAHOMA
     SOUTHEASTERN CHEROKEE AND SEQUOYAH

IN SOUTHEAST OKLAHOMA
     NORTHEASTERN HASKELL AND NORTHERN LE FLORE

IN NORTHEAST OKLAHOMA
     SOUTHERN ADAIR

AT 144 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 2 MILES NORTHEAST OF LAKE TENKILLER STATE PARK TO 3
MILES EAST OF SALLISAW TO 7 MILES EAST OF KEOTA...MOVING NORTHEAST AT
45 MPH. SOME LOCATIONS THAT WILL BE AFFECTED BY THESE STORMS
INCLUDE...COTTONWOOD...STILWELL...BUNCH...KEOTA...SALLISAW...GANS...
MULDROW...ROLAND...MC KEY...VIAN...BRUSHY...SHORT...MARBLE CITY...
BOX...MOFFETT...COOKSON...ARKOMA...UNIONTOWN...CONCORD...ODELL...FORT
SMITH...MORROW...VAN BUREN...CEDARVILLE...NATURAL DAM...KIBLER...
SHIBLEY...FURRY...FIGURE FIVE...RUDY...DORA...LEE CREEK...LAKE
TENKILLER STATE PARK AND BRUSHY LAKE STATE PARK.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 50 MPH.
RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE SIGNIFICANT
WEATHER ADVISORY IS UPGRADED TO A WARNING.

LAT...LON 3542 9421 3522 9494 3542 9496 3565 9513
      3567 9513 3588 9443
TIME...MOT...LOC 1844Z 246DEG 40KT 3564 9495 3546 9469
          3529 9476
Special weather statement, May 9, 1:15 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
215 PM CDT SAT MAY 9 2015

ARZ010-019-029-091945-
CRAWFORD AR-SEBASTIAN AR-WASHINGTON AR-
215 PM CDT SAT MAY 9 2015

...SIGNIFICANT WEATHER ADVISORY...

THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 245 PM CDT
FOR THE FOLLOWING COUNTIES...

IN NORTHWEST ARKANSAS
     CRAWFORD AND SOUTHWESTERN WASHINGTON

IN WEST CENTRAL ARKANSAS
     SEBASTIAN

AT 215 PM CDT...STRONG THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES WEST OF ODELL TO 4 MILES WEST OF FIGURE FIVE
TO 12 MILES WEST OF HARTFORD...MOVING NORTHEAST AT 25 MPH.

THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH.

LAT...LON 3499 9444 3540 9443 3586 9451 3606 9414
      3570 9408 3516 9408
TIME...MOT...LOC 1915Z 240DEG 22KT 3578 9453 3552 9442
          3498 9458

The radar

The Western Arkansas radar (KSRX), 149 km away, was scanning. The volume nearest the first event began at 19:59 UTC.

Open the radar archive at this moment

Event by event

25 flash flood, 13 thunderstorm wind, 4 tornado, 2 hail, 1 flood. Local standard time, as filed.

Flash Flood, Pushmataha

When
May 9, 2:00 PM CST to 4:30 PM CST
Where
Pushmataha County, 38.73 mi SSE of Weathers to 41.02 mi SE of Weathers
Cause
Heavy Rain
Reported by
Public
Coordinates
34.160, -95.240

Several roads were flooded across the eastern part of the county.

Flash Flood, Pittsburg

When
May 9, 5:00 PM CST to 9:30 PM CST
Where
Pittsburg County, 5.91 mi NW of Scipio to 6.45 mi NW of Scipio
Cause
Heavy Rain
Reported by
Public
Coordinates
35.120, -96.030

Several roads were severely flooded and impassable.

Flash Flood, Okfuskee

When
May 9, 5:07 PM CST to 11:00 PM CST
Where
Okfuskee County, 0.85 mi W of Boley to 0.95 mi SSW of Boley
Cause
Heavy Rain
Property damage
$100,000
Reported by
Post Office
Coordinates
35.499, -96.495

Several bridges within the city limits were washed out by flood water.

Flash Flood, Sequoyah

When
May 9, 5:18 PM CST to May 10, 1:00 AM CST
Where
Sequoyah County, 0.77 mi WSW of Sallisaw to 1.91 mi NNW of Sallisaw Arpt
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.466, -94.813

Small creeks around town flooded over roadways. One water rescue occurred.

Flash Flood, McIntosh

When
May 9, 7:07 PM CST to 11:30 PM CST
Where
McIntosh County, Onapa to 0.94 mi NW of Onapa
Cause
Heavy Rain
Reported by
Amateur Radio
Coordinates
35.400, -95.550

One to two feet of water flowed over roadways that reportedly rarely flood.

Flash Flood, Sequoyah

When
May 9, 7:30 PM CST to May 10, 1:00 AM CST
Where
Sequoyah County, Sallisaw to 1.32 mi E of Sallisaw
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.470, -94.800

Several roads in Sallisaw were closed due to high water.

Thunderstorm Wind, Pittsburg

When
May 9, 11:25 PM CST
Where
Pittsburg County, 0.37 mi NNE of Quinton
Measured
61 kt (70 mph) estimated gust
Property damage
$20,000
Reported by
Emergency Manager
Coordinates
35.125, -95.368

The roof of a nursing home was damaged by strong thunderstorm wind.

Flash Flood, McIntosh

When
May 10, 12:41 AM CST to 3:30 AM CST
Where
McIntosh County, 0.38 mi ESE of Bower to 0.8 mi WSW of Bower
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.217, -95.924

The fire department conducted several water rescues for people trapped in vehicles due to rapidly rising water.

Flash Flood, Le Flore

When
May 10, 1:33 AM CST to 4:00 AM CST
Where
Le Flore County, Arkoma to 1.28 mi SE of Arkoma
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.350, -94.450

At least one home was evacuated due to rapidly rising water.

Tornado, Pittsburg

When
May 10, 8:01 AM CST to 8:04 AM CST
Where
Pittsburg County, 0.67 mi SE of (Mlc)mc Alester Muni to 0.64 mi SSW of Krebs
Rating
EF1
Path length
3.8 mi
Path width
240 yd
Property damage
$35,000
Reported by
NWS Storm Survey
Coordinates
34.873, -95.772

A tornado destroyed a barn, rolled a horse trailer, blew down a grain silo, and uprooted trees. Based on this damage, estimated maximum wind in the tornado was 90 to 100 mph.

Thunderstorm Wind, Pittsburg

When
May 10, 8:06 AM CST
Where
Pittsburg County, Mc Alester
Measured
61 kt (70 mph) estimated gust
Reported by
Public
Coordinates
34.930, -95.770

Strong thunderstorm wind snapped large tree limbs.

Thunderstorm Wind, Okmulgee

When
May 10, 8:30 AM CST
Where
Okmulgee County, 1.14 mi S of Okmulgee Arpt
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
35.654, -95.949

Several power poles and small trees were blown down by strong thunderstorm wind.

Flash Flood, Okmulgee

When
May 10, 8:30 AM CST to 1:00 PM CST
Where
Okmulgee County, 2.4 mi WNW of Okmulgee to 0.45 mi WSW of Okmulgee
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.638, -96.012

Several roads were flooded and closed.

Thunderstorm Wind, Latimer

When
May 10, 8:38 AM CST
Where
Latimer County, 1.18 mi S of Veterans Colony
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
34.783, -95.298

Strong thunderstorm wind snapped large tree limbs near the intersection of Highway 1 and Highway 2.

Thunderstorm Wind, Latimer

When
May 10, 8:38 AM CST
Where
Latimer County, 0.63 mi ESE of Wilburton
Measured
70 kt (81 mph) estimated gust
Property damage
$2,000
Reported by
Law Enforcement
Coordinates
34.918, -95.309

Numerous trees and some power lines were blown down by strong thunderstorm wind.

Thunderstorm Wind, Haskell

When
May 10, 8:45 AM CST
Where
Haskell County, 1 mi W of Kinta
Measured
70 kt (81 mph) estimated gust
Property damage
$2,000
Reported by
Emergency Manager
Coordinates
35.120, -95.248

Trees and power poles were blown down by strong thunderstorm wind.

Flash Flood, Okmulgee

When
May 10, 9:00 AM CST to 1:00 PM CST
Where
Okmulgee County, Beggs to 1.11 mi ENE of Beggs
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.730, -96.070

Significant flooding occurred along Highway 16 at Alternate Highway 75.

Thunderstorm Wind, Muskogee

When
May 10, 9:05 AM CST
Where
Muskogee County, Ft Gibson
Measured
56 kt (64 mph) estimated gust
Reported by
Trained Spotter
Coordinates
35.800, -95.250

Numerous large tree limbs were blown down by strong thunderstorm wind.

Flash Flood, Pittsburg

When
May 10, 9:23 AM CST to 1:30 PM CST
Where
Pittsburg County, Mc Alester to 3.81 mi SSW of North Mc Alester
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
34.930, -95.770

Highway 270 near the Indian Nation Turnpike was flooded and impassable.

Flash Flood, Haskell

When
May 10, 9:30 AM CST to 1:30 PM CST
Where
Haskell County, 1.02 mi SSE of Lewisville to 1.04 mi S of Lewisville
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.108, -95.260

Copper Bend Road south of Kinta was flooded and impassable.

Flash Flood, Sequoyah

When
May 10, 9:54 AM CST to 3:00 PM CST
Where
Sequoyah County, Sallisaw to 1.96 mi SSW of Sallisaw
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
35.470, -94.800

Portions of several roads were washed out or flooded and impassable.

Flash Flood, McIntosh

When
May 10, 10:00 AM CST to 1:30 PM CST
Where
McIntosh County, Eufaula to 0.28 mi W of Eufaula
Cause
Heavy Rain
Reported by
Public
Coordinates
35.280, -95.580

The downtown recreational area was flooded. The baseball field and surrounding area was under at least a foot of water.

Flash Flood, Tulsa

When
May 10, 10:45 AM CST to 12:30 PM CST
Where
Tulsa County, 1.7 mi N of Bixby to 1.81 mi N of Bixby
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.974, -95.877

The road was closed due to high water at 131st E Ave. between Memorial and Mingo.

Flash Flood, Wagoner

When
May 10, 10:50 AM CST to 12:30 PM CST
Where
Wagoner County, 1.88 mi SW of Wagoner Airstrip to 2.2 mi SSW of Wagoner Airstrip
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
35.955, -95.358

Several roads in and around town were flooded and closed.

Flash Flood, Sequoyah

When
May 10, 10:54 AM CST to 3:00 PM CST
Where
Sequoyah County, 2.07 mi ENE of Sadie to 2.74 mi ESE of Brent
Cause
Heavy Rain
Reported by
Public
Coordinates
35.390, -94.835

Highway 59 near Sallisaw was flooded. Sallisaw Creek was flooded and portions of the Sallisaw Golf course were under water.

Flash Flood, Sequoyah

When
May 10, 10:57 AM CST to 3:00 PM CST
Where
Sequoyah County, 2.83 mi WSW of Muldrow to 1.2 mi E of Gans
Cause
Heavy Rain
Reported by
Public
Coordinates
35.406, -94.647

Redland Road was flooded in Muldrow.

Flash Flood, Sequoyah

When
May 10, 11:18 AM CST to 3:00 PM CST
Where
Sequoyah County, 0.6 mi S of West Ft Smith to 0.7 mi N of Moffett
Cause
Heavy Rain
Reported by
Public
Coordinates
35.391, -94.450

Widespread flooding occurred in Moffett with numerous roads under water.

Flash Flood, Sequoyah

When
May 10, 11:30 AM CST to 3:00 PM CST
Where
Sequoyah County, 0.95 mi ESE of Maple to 1.24 mi ESE of Maple
Cause
Heavy Rain
Reported by
Public
Coordinates
35.464, -94.605

Roads in and around Muldrow were flooded and closed.

Flash Flood, Le Flore

When
May 10, 11:36 AM CST to 3:00 PM CST
Where
Le Flore County, Pocola to 0.79 mi E of Pocola
Cause
Heavy Rain
Property damage
$75,000
Reported by
Public
Coordinates
35.230, -94.480

A low water bridge was washed out by high water. Portions of Barnes Road were washed out by flooding.

Flash Flood, Sequoyah

When
May 10, 12:51 PM CST to 3:00 PM CST
Where
Sequoyah County, 0.17 mi NW of Muldrow to 0.16 mi NW of Muldrow
Cause
Heavy Rain
Property damage
$25,000
Reported by
Public
Coordinates
35.422, -94.602

Portions of the E1100 Road were washed out by flooding.

Tornado, Pushmataha

When
May 10, 5:18 PM CST to 5:21 PM CST
Where
Pushmataha County, 1.21 mi ESE of Jumbo to 2.47 mi ENE of Jumbo
Rating
EF0
Path length
1.7 mi
Path width
100 yd
Reported by
Storm Chaser
Coordinates
34.422, -95.711

Storm chasers witnessed a tornado over rugged terrain east of the Indian Nation Turnpike. The area where the tornado occurred was inaccessible by road.

Hail, Le Flore

When
May 10, 6:10 PM CST
Where
Le Flore County, 6 mi W of Octavia
Measured
1 in hail
Reported by
Public
Coordinates
34.520, -94.805

Tornado, Latimer

When
May 10, 6:18 PM CST to 6:41 PM CST
Where
Latimer County, 2.51 mi SSW of Veterans Colony to 3.66 mi WSW of Red Oak
Rating
EF2
Path length
15 mi
Path width
880 yd
Property damage
$100,000
Reported by
NWS Storm Survey
Coordinates
34.765, -95.311

A tornado damaged several homes, severely damaged a metal-framed outbuilding, damaged an oil drilling platform, destroyed barns and outbuildings, damaged the Cravens VFD building, and snapped or uprooted numerous trees. Based on this damage, estimated maximum wind in the tornado was 115 to 125 mph.

Thunderstorm Wind, Le Flore

When
May 10, 6:40 PM CST
Where
Le Flore County, 1.55 mi NW of Summerfield
Measured
70 kt (81 mph) estimated gust
Reported by
Public
Coordinates
34.898, -94.866

Trees were blown down by strong thunderstorm wind.

Tornado, Latimer

When
May 10, 6:46 PM CST to 6:52 PM CST
Where
Latimer County, 1.69 mi NW of Red Oak to 0.28 mi NE of Lodi
Rating
EF0
Path length
3.7 mi
Path width
75 yd
Reported by
NWS Storm Survey
Coordinates
34.969, -95.098

A tornado snapped large tree limbs along a narrow path. Based on this damage, maximum estimated wind in the tornado was 65 to 75 mph.

Thunderstorm Wind, Latimer

When
May 10, 6:47 PM CST
Where
Latimer County, Red Oak
Measured
61 kt (70 mph) estimated gust
Property damage
$5,000
Reported by
Broadcast Media
Coordinates
34.950, -95.080

A barn was damaged by strong thunderstorm wind.

Hail, Le Flore

When
May 10, 6:50 PM CST
Where
Le Flore County, 7 mi W of Wister
Measured
0.75 in hail
Reported by
Emergency Manager
Coordinates
34.970, -94.844

Thunderstorm Wind, Le Flore

When
May 10, 7:32 PM CST
Where
Le Flore County, Shady Pt
Measured
52 kt (60 mph) estimated gust
Reported by
Public
Coordinates
35.130, -94.670

Thunderstorm wind gusts were estimated up to 60 mph.

Thunderstorm Wind, Le Flore

When
May 10, 7:40 PM CST
Where
Le Flore County, 0.95 mi NE of Spiro
Measured
52 kt (60 mph) estimated gust
Property damage
$2,000
Reported by
Public
Coordinates
35.241, -94.619

Strong thunderstorm wind snapped large tree limbs and damaged an outbuilding.

Thunderstorm Wind, Le Flore

When
May 10, 7:42 PM CST
Where
Le Flore County, Panama
Measured
61 kt (70 mph) measured gust
Reported by
Emergency Manager
Coordinates
35.170, -94.670

Thunderstorm wind gusts were estimated to 70 mph.

Thunderstorm Wind, Le Flore

When
May 10, 7:42 PM CST
Where
Le Flore County, 3 mi W of Pocola
Measured
56 kt (64 mph) estimated gust
Reported by
Public
Coordinates
35.230, -94.533

Thunderstorm wind gusts were estimated to 65 mph.

Flash Flood, Le Flore

When
May 10, 9:24 PM CST to May 11, 3:00 AM CST
Where
Le Flore County, 10 mi W of Spiro to 2.97 mi SSE of Cowlington
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.230, -94.807

Highway 9 was flooded at the Haskell / Le Flore County line.

Flash Flood, Le Flore

When
May 10, 9:24 PM CST to May 11, 3:00 AM CST
Where
Le Flore County, 3 mi W of Milton to 3.56 mi WNW of Milton
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.170, -94.923

Highway 31 was flooded at the Haskell / Le Flore County line.

Flash Flood, Le Flore

When
May 10, 9:31 PM CST to May 11, 3:00 AM CST
Where
Le Flore County, 4.14 mi ESE of Gilmore to 2.96 mi SE of Pocola
Cause
Heavy Rain
Reported by
Emergency Manager
Coordinates
35.026, -94.463

Numerous county roads were flooded and closed.

Flood, Le Flore

When
May 11, 9:00 AM CST to 2:00 PM CST
Where
Le Flore County, 2.34 mi NW of Bokoshe to 1.7 mi W of Brazil
Cause
Heavy Rain
Reported by
Post Office
Coordinates
35.208, -94.803

Station Road near Bokoshe was flooded. Buck Creek Road near Panama was flooded.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Oklahoma in 2015Every state in 2015This day in weather historyThe tornado archive for Oklahoma, 2015Warnings in Oklahoma, May 2015

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 578030, 578031, 578032, 578033, 578034, 578035, 578036, 578038, 578052, 579367, 578053, 578055, 578056, 578057, 578058, 578059, 578060, 578061, 578063, 578064, 578065, 578066, 578067, 578068, 578075, 578079, 578080, 578082, 578102, 578103, 579369, 578104, 579375, 578105, 579378, 578106, 578107, 578108, 578109, 578110, and more.